Recognizing a Single-Issue Spatial Election
AbstractA single-issue spatial election is a voter preference profile derived from an arrangement of candidates and voters on a line, with each voter preferring the nearer of each pair of candidates. We provide a polynomial-time algorithm that determines whether a given preference profile is a single-issue spatial election and, if so, constructs such an election. This result also has preference representation and mechanism design applications.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by University of Connecticut, Department of Economics in its series Working papers with number 2008-26.
Length: 13 pages
Date of creation: Aug 2008
Date of revision:
Contact details of provider:
Postal: University of Connecticut 341 Mansfield Road, Unit 1063 Storrs, CT 06269-1063
Phone: (860) 486-4889
Fax: (860) 486-4463
Web page: http://www.econ.uconn.edu/
More information through EDIRC
spatial elections; preference representation; mechanism design;
Find related papers by JEL classification:
- D11 - Microeconomics - - Household Behavior - - - Consumer Economics: Theory
- D72 - Microeconomics - - Analysis of Collective Decision-Making - - - Political Processes: Rent-seeking, Lobbying, Elections, Legislatures, and Voting Behavior
This paper has been announced in the following NEP Reports:
- NEP-ALL-2008-08-31 (All new papers)
- NEP-CDM-2008-08-31 (Collective Decision-Making)
- NEP-POL-2008-08-31 (Positive Political Economics)
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Miguel Ángel Ballester & Guillaume Haeringer, 2006.
"A Characterization of Single-Peaked Preferences,"
273, Barcelona Graduate School of Economics.
- Bogomolnaia, Anna & Laslier, Jean-Francois, 2007.
Journal of Mathematical Economics,
Elsevier, vol. 43(2), pages 87-98, February.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Kasey Kniffin).
If references are entirely missing, you can add them using this form.